MAUDE Adverse Event Report: BARD ACCESS SYSTEMS BROVIAC CV CATHETER REPAIR KIT, SINGLE-LUMEN, WHITE, 4.2F; CHRONIC CATHETER REPAIR

BARD ACCESS SYSTEMS BROVIAC CV CATHETER REPAIR KIT, SINGLE-LUMEN, WHITE, 4.2F; CHRONIC CATHETER REPAIR
Model Number 0600524
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Injury (2348); Blood Loss (2597)
Date of Event 04/15/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.Expiry date (01/2022).
 
Event or Problem Description
It was reported that approximately three months post chronic catheter placement, the catheter allegedly broke externally.It was further reported that the patient experienced bleeding from the broken catheter.The chronic catheter was removed and replaced.The patient status is unknown post replacement.
 
Additional Manufacturer Narrative
H10: manufacturing review: a lot history review, a dhr review, and complete manufacturing review could not be conducted for the investigation as the lot number is unknown.Investigation summary: one broviac repair catheter was returned for evaluation.Visual and functional evaluation were performed on the returned device.The investigation is confirmed for catheter break as a longitudinal split was observed on the distal end of the catheter.Both inner and outer catheter lumen had a circumferential break.Further the investigation is confirmed for suction issue since an unsuccessful attempt was made aspirating the catheter.A definitive root cause could not be determined based upon the available information.Labeling review: a review of product labeling documentation (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H11: d1, d4, h6 (patient, device, method, result and conclusion).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
BROVIAC CV CATHETER REPAIR KIT, SINGLE-LUMEN, WHITE, 4.2F
Common Device Name
CHRONIC CATHETER REPAIR
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key10172764
Report Number3006260740-2020-02107
Device Sequence Number2405352
Product Code LJS
UDI-Device Identifier00801741051814
UDI-Public(01)00801741051814
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K830406
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial,Followup
Report Date (Section B) 11/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0600524
Device Catalogue Number0601610
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2020
Initial Date Received by Manufacturer 05/31/2020
Supplement Date Received by Manufacturer10/16/2020
Initial Report FDA Received Date06/19/2020
Supplement Report FDA Received Date11/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight5